Alert archive / Kansas / River Flood Warnings in 2007
River Flood Warning 12, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Jul 31, 2007, 12:44 PM CDT for Clay County, Cloud County, Kansas. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2007, 12:44 PM CDT (17:44 UTC)
- Expired
- Aug 1, 2007, 8:53 AM CDT
- In force
- 20 hr
- Issued by
- NWS Topeka, KS
- Flood severity
- Minor
Counties Clay County, KS, Cloud County, KS
The radar
The Topeka radar (KTWX), 111 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Elk Creek (KS) at Clyde (CLDK1).
- Action stage
- 9 ft
- Minor stage
- 14 ft
- Moderate stage
- 22 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KTOP 311744 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 1244 PM CDT TUE JUL 31 2007 ...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING STREAMS IN KANSAS... ELK CREEK AT CLYDE AFFECTING CLAY AND CLOUD COUNTIES SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC027-029-010144- /O.NEW.KTOP.FL.W.0012.070731T1744Z-070801T1427Z/ /CLDK1.1.ER.070731T1710Z.070731T1800Z.070731T2027Z.UU/ 1244 PM CDT TUE JUL 31 2007 THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A * FLOOD WARNING FOR THE ELK CREEK AT CLYDE. * UNTIL WEDNESDAY MORNING ...OR UNTIL THE WARNING IS CANCELLED. * AT 12:30 PM TUESDAY THE STAGE WAS 15.5 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 14.0 FEET. * FORECAST...CREST NEAR 16.0 FEET THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 14.0 FEET...LOW LAND AREAS ALONG THE CREEK FLOOD. $$
3 follow-up statements
000 WGUS83 KTOP 010020 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 720 PM CDT TUE JUL 31 2007 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... ELK CREEK AT CLYDE AFFECTING CLAY AND CLOUD COUNTIES SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC027-029-010820- /O.EXT.KTOP.FL.W.0012.000000T0000Z-070801T1927Z/ /CLDK1.1.ER.000000T0000Z.070731T1730Z.070801T0127Z.UU/ 720 PM CDT TUE JUL 31 2007 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE ELK CREEK AT CLYDE. * UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 6:00 PM TUESDAY THE STAGE WAS 15.4 FEET. * MINOR FLOODING IS OCCURRING AND THE CREEK HAS CRESTED. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS EVENING. * IMPACT...AT 14.0 FEET...LOW LAND AREAS ALONG THE CREEK FLOOD. $$
000 WGUS83 KTOP 010426 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1126 PM CDT TUE JUL 31 2007 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... ELK CREEK AT CLYDE AFFECTING CLAY AND CLOUD COUNTIES SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC027-029-011226- /O.EXT.KTOP.FL.W.0012.000000T0000Z-070802T0000Z/ /CLDK1.1.ER.000000T0000Z.070731T1730Z.070801T0600Z.UU/ 1126 PM CDT TUE JUL 31 2007 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE ELK CREEK AT CLYDE. * UNTIL WEDNESDAY EVENING ...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 PM TUESDAY THE STAGE WAS 14.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE CREEK WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING. * IMPACT...AT 14.0 FEET...LOW LAND AREAS ALONG THE CREEK FLOOD. $$
000 WGUS83 KTOP 011353 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 853 AM CDT WED AUG 01 2007 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN KANSAS... ELK CREEK AT CLYDE AFFECTING CLAY AND CLOUD COUNTIES SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC027-029-011423- /O.CAN.KTOP.FL.W.0012.000000T0000Z-070802T0000Z/ /CLDK1.1.ER.000000T0000Z.070731T1730Z.070801T0240Z.UU/ 853 AM CDT WED AUG 01 2007 THE FLOOD WARNING IS CANCELLED FOR THE ELK CREEK AT CLYDE. * AT 8:00 AM WEDNESDAY THE STAGE WAS 6.4 FEET. * THE RIVER FELL BELOW FLOOD STAGE AROUND 9:40 PM TUESDAY. * FLOOD STAGE IS 14 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO NEAR 5 FEET BY THURSDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Jul 31, 9:00 AM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jul 31, 9:00 AM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATE TO REISSUE WATCH NATIONAL WEATHER SERVICE TOPEKA KS 900 AM CDT TUE JUL 31 2007 .DISCUSSION... CONVECTION HAS INCREASED DURING THE LATE NIGHT/EARLY MORNING HOURS AHEAD OF SHORTWAVE/MCV HEADING INTO NORTH CENTRAL KANSAS. WIND FLOW LIGHT ALOFT BUT PROVIDING SOME ISENTROPIC LIFT/WEAK WARM ADVECTION OVER EASTERLY FLOW AT THE SURFACE. AS PER PAST FEW DAYS LOW LEVEL VERY MOIST...PRECIPITABLE WATERS AROUND 1.75 TO 2.00 INCHES SO AGAIN VERY PROFICIENT WATER PRODUCERS. ACTIVITY MAY DIMINISH SOME THIS AFTERNOON BUT STILL POTENTIAL FOR HEAVY RAIN. WITH MORE WIDESPREAD ACTIVITY EARLY ON HAVE REISSUED FLASH FLOOD WATCH AND PUSHED IT A FEW COUNTIES EAST. LOCAL HEAVY RAIN WILL STILL BE POSSIBLE EVEN OUT OF THE WATCH AREA. PF && .PREVIOUS DISCUSSION... 345 AM CDT TUE JUL 31 2007 CONVECTION HAS DEVELOPED AGAIN OVERNIGHT ACROSS NORTH CENTRAL TO EAST CENTRAL KANSAS. PROFILERS AND WATER VAPOR SHOW THE PRESENCE OF A WEAK WAVE OR MCV OVER NORTHWEST KANSAS. BAND OF THUNDERSTORMS HAS BEEN ONGOING AND DRIFTING SLOWLY EAST. FURTHER EAST IN OUR CWA WIDELY SCATTERED THUNDERSTORMS HAVE DEVELOPED ON THE EDGE OF THE 850-700MB THETA AXIS AND IN AREA OF WEAK ISENTROPIC LIFT AND FRONTOGENESIS THIS MORNING. WEAK LOW LEVEL JET THIS MORNING PUMPING HIGH PWS INTO CENTRAL KANSAS THIS MORNING WILL KEEP FLASH FLOOD WATCH GOING THROUGH 7 AM THIS MORNING. HAVE MAINTAINED HIGHEST POPS IN THE THETA AXIS THIS MORNING IN THE SOUTH AND WEST PORTIONS OF THE CWA. THETA AXIS BECOMES MORE NORTH TO SOUTH ORIENTATED THIS AFTERNOON. PRESENCE OF THE WEAK WAVE AND H5 SHEAR AXIS WILL HELP SUPPORT SCATTERED CONVECTION AGAIN THIS AFTERNOON WITH LOCALLY HEAVY RAINFALL POSSIBLE. FOR TONIGHT MAINTAINED THE BETTER CHANCES FOR CONVECTION OUT IN THE THETA AXIS ACROSS NORTH CENTRAL KANSAS AND NEAR THE H5 SHEAR AXIS. A SHORTWAVE TROUGH MOVES ACROSS THE NORTHERN PLAINS WEDNESDAY AND WEDNESDAY NIGHT AND DRAGS A FRONTAL BOUNDARY SOUTH INTO SOUTHERN NEBRASKA. FRONT LOOKS TO WASH OUT BEFORE IT GETS TO NORTHERN KANSAS BUT KEPT SMALL CHANCE FOR CONVECTION GOING FOR NOW AS BOUNDARY MAY SLIDE INTO THE NORTHERN CWA BEFORE STALLING NORTH OF INTERSTATE 70 ON THURSDAY. NO CHANGES TO THE EXTENDED THIS MORNING. 53 && .AVIATION... A GRADUAL INCREASE IN SHOWER ACTIVITY CONTINUES EARLY THIS MORNING ALONG A WEAK SURFACE CONFLUENCE LINE ACROSS EAST CENTRAL INTO NORTH CENTRAL KANSAS AND A POORLY DEFINED SHEAR AXIS ALOFT. ANTICIPATE ADDITIONAL SHOWERS AND THUNDERSTORMS ACROSS THE SW 2/3RDS OF THE REGION THROUGH MORNING. VISIBILITIES IN SEVERAL LOCATIONS HAVE REMAINED AT 4 TO 6 MILES WITH CEILINGS BECOMING PROGRESSIVELY LOWER FROM NORTH TO SOUTH CWA. EXPECT SIMILAR CONDITIONS TO PERSIST THROUGH MID MORNING BEFORE A GRADUAL IMPROVEMENT COMMENCES. FOR ADDITIONAL DETAILS...REFER TO SHORT TERM FORECAST DISCUSSION SECTION. BLAIR && .TOP WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 00Z FOR AREAS GENERALLY ALONG AND WEST OF AN EMPORIA...ALMA...WESTMORELAND TO MARYSVILLE LINE. KSZ008>010-020>023-034>038-054 &&
Hazardous weather outlook, Jul 31, 9:13 AM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 913 AM CDT TUE JUL 31 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-011415- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 913 AM CDT TUE JUL 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH COVERS PORTIONS OF NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS...GENERALLY ALONG AND WEST OF AN EMPORIA...ALMA TO MARYSVILLE LINE. AREAS OF HEAVY RAINFALL MAY LEAD TO FLASH FLOODING. THE WATCH IS IN EFFECT INTO THE EARLY EVENING HOURS. OVER THE REST OF THE AREA...SCATTERED THUNDERSTORMS WILL BE POSSIBLE. SLOW MOVEMENT OF ANY OF THESE STORMS ALONG WITH ABUNDANT LOW LEVEL MOISTURE WILL GIVE A CHANCE FOR LOCALLY HEAVY RAINFALL AND FLASH FLOODING. THUNDERSTORM ACTIVITY SHOULD DIMINISH SOME DURING THE LATE EVENING AND OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY NIGHT. SOME LOCALLY HEAVY RAINFALL IS POSSIBLE AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
In the hours before
Local storm report, Jul 31, 8:43 AM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
843 AM CDT TUE JUL 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM FLASH FLOOD 6 ESE CLIFTON 39.53N 97.17W
07/31/2007 CLAY KS LAW ENFORCEMENT
6 INCH DEEP WATER FLOWING ACROSS HWY 9.
0834 AM FLASH FLOOD 4 SW CLYDE 39.55N 97.45W
07/31/2007 CLOUD KS LAW ENFORCEMENT
6 INCH DEEP WATER FLOWING ACROSS 260TH ROAD.
&&
EKLocal storm report, Jul 31, 8:48 AM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
848 AM CDT TUE JUL 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 AM HEAVY RAIN CLYDE 39.59N 97.40W
07/31/2007 M4.00 INCH CLOUD KS CO-OP OBSERVER
24 HOUR OBSERVATION WAS 4 INCHES OF PRECIPITATION.
&&
AWLocal storm report, Jul 31, 9:41 AM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
941 AM CDT TUE JUL 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD AGENDA 39.71N 97.43W
07/31/2007 REPUBLIC KS TRAINED SPOTTER
WATER OVER STATE HIGHWAY 148 IN AGENDA. ESTIMATED AT 1-2
FEET DEEP.
&&
AWLocal storm report, Jul 31, 9:54 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
954 AM CDT TUE JUL 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM HEAVY RAIN CLYDE 39.59N 97.40W
07/31/2007 M5.61 INCH CLOUD KS TRAINED SPOTTER
RAINFALL TOTAL SO FAR THIS MORNING. 1.37 INCHES MEASURED
TO HAVE FALLEN BETWEEN APPROXIMATELY 845AM AND 945AM.
&&
EKLocal storm report, Jul 31, 10:54 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1054 AM CDT TUE JUL 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM FLASH FLOOD 3 E LEONARDVILLE 39.36N 96.80W
07/31/2007 RILEY KS LAW ENFORCEMENT
WATER ONE FOOT DEEP OVER BARTON ROAD ONE QUARTER MILE
EAST OF UNION ROAD.
&&
EKLocal storm report, Jul 31, 11:22 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1122 AM CDT TUE JUL 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM FLASH FLOOD MUNDEN 39.91N 97.54W
07/31/2007 REPUBLIC KS TRAINED SPOTTER
WATER FLOWING OVER ROADWAY IN MUNDEN. ESTIMATED 6 INCHES
DEEP AT DEEPEST POINT.
&&
AWThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 5:30 AM CDT | Flash Flood Warning | TOP | Lyon | 3 hr |
| Jul 31, 6:04 AM CDT | Flash Flood Warning | TOP | Osage | 3 hr |
| Jul 31, 8:09 AM CDT | Flash Flood Warning | TOP | Clay, Cloud, Republic, Washington | 4 hr |
| Jul 31, 8:37 AM CDT | Flash Flood Watch | TOP | Clay, Cloud, Dickinson, Geary, Lyon, Marshall and 7 more | 7 hr |
| Jul 31, 10:10 AM CDT | Flash Flood Warning | TOP | Geary, Pottawatomie, Riley, Wabaunsee | 3 hr |
| Jul 31, 10:24 AM CDT | Flash Flood Warning | TOP | Osage, Shawnee | 3 hr |
Nearby
River Flood Warnings in Kansas, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.